Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Sacramento, CA

July 10, 2007Amador County, Calaveras County, El Dorado County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 10, 2007, 2:42 PM PDT for Amador County, Calaveras County, El Dorado County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 2:42 PM PDT (21:42 UTC)
Expired
Jul 10, 2007, 3:15 PM PDT
In force
33 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

Counties Amador County, CA, Calaveras County, CA, El Dorado County, CA

The radar

The Sacramento radar (KDAX), 124 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 102145
SVRSTO
CAC005-009-017-102215-
/O.NEW.KSTO.SV.W.0003.070710T2142Z-070710T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
242 PM PDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AMADOR COUNTY IN CENTRAL CALIFORNIA...
  EXTREME NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA...
  EASTERN EL DORADO COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 315 PM PDT

* AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
A COUPLE SEVERE THUNDERSTORMS OVER THE SIERRA NEVADA .  THIS STORM 
WAS LOCATED 6 MILES NORTHWEST OF   KIT CARSON...OR ABOUT 7 MILES 
WEST OF KIRKWOOD...AND MOVING   NORTHWEST AT 20 MPH. ANOTHER STORM 
IS LOCATED NEAR HIGHWAY 50 AND KYBURZ AND MOVING TO THE NORTHWEST AT 
20 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE HALL AND 7 MILES NORTHEAST OF RIVERTON BY 250 PM PDT...
  HIGHWAY 50 NEAR KYBURZ AND PACIFIC HOUSE


THESE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. 



LAT...LON 3840 12015 3866 12007 3895 12033 3874 12058

$$

HSO/KS
2 follow-up statements
000 
WWUS56 KSTO 102159
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
257 PM PDT TUE JUL 10 2007

CAC005-009-017-102215-
/O.CON.KSTO.SV.W.0003.000000T0000Z-070710T2215Z/
EL DORADO CA-CALAVERAS CA-AMADOR CA-
257 PM PDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR NORTHEASTERN AMADOR...EXTREME NORTHEASTERN CALAVERAS AND EASTERN
EL DORADO COUNTIES...

AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED ALONG 
HIGHWAY 50 NEAR KYBURZ...OR ABOUT 12 MILES NORTHWEST OF 
KIRKWOOD...MOVING NORTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN EL DORADO COUNTY NORTH OF KYBURZ AT 310 PM PDT

LAT...LON 3840 12015 3866 12007 3901 12031 3881 12060

$$

HSO
000 
WWUS56 KSTO 102216
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
314 PM PDT TUE JUL 10 2007

CAC005-009-017-102224-
/O.EXP.KSTO.SV.W.0003.000000T0000Z-070710T2215Z/
EL DORADO CA-CALAVERAS CA-AMADOR CA-
314 PM PDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AMADOR...EXTREME
NORTHEASTERN CALAVERAS AND EASTERN EL DORADO COUNTIES EXPIRES AT 315
PM PDT...

THE SEVERE THUNDERSTORM HAS MOVED NORTH OF HIGHWAY 50 AND STARTED TO 
WEAKEN. THIS STORM IS WEAKENING BUT MAY STILL PRODUCE LOCALLY GUSTY 
WINDS AND PEA TO MARBLE SIZE HAIL HAS IT MOVES NORTHWEST THROUGH 
RURAL PORTIONS OF THE HIGHER ELEVATIONS OF NORTHERN EL DORADO COUNTY. 
ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE SIERRA THROUGH THIS 
EVENING. 

LAT...LON 3840 12015 3866 12007 3901 12031 3881 12060

$$

HSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:00 AM PDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jul 10, 9:00 AM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT TUE JUL 10 2007

.DISCUSSION...
CALIFORNIA REMAINS CAUGHT BETWEEN AN UPPER LOW OFF THE COAST AND A
RIDGE OF HIGH PRESSURE OVER THE FOUR-CORNERS AREA. THIS IS ALREADY
ENTRAINING SUB-TROPICAL MOISTURE INTO SOUTHERN CALIFORNIA FROM THE
SOUTH WITH THE LEADING EDGE OF THE CLOUD MASS ALREADY MOVING IN TO
NORTHERN SAN JOAQUIN VALLEY THIS MORNING.  THIS MOISTURE IS COMING
INTO A DRY AIR MASS WHICH WILL BE UNSTABLE AS IT CONTINUES TO MOVE
THROUGH NORTHERN CALIFORNIA TODAY. CONDITIONS SEEM RIPE TO DEVELOP
DEEP AND MOIST CONVECTIVE ACTIVITY FOR OUR ZONES BY THIS AFTERNOON.
INITIALLY ANY THUNDERSTORMS WILL LIKELY PRODUCE DRY LIGHTNING THAT
WILL INCREASE WILDFIRE RISK OVER DRY FUELS. AVAILABLE PRECIPITABLE
MOISTURE WILL INCREASE LATER IN THE DAY...WHICH COULD PROVIDE RAIN
SHOWERS WITH THE THUNDERSTORMS...DECREASING THE FIRE THREAT.  THIS
ACTIVITY WILL MOVE NORTH DURING THE NIGHT WHICH COULD KEEP THREATS
OF DIURNAL THUNDERSTORMS OVERNIGHT.  THE UPPER LOW WILL MOVE NORTH
AND WEST BY WEDNESDAY AND CHANCES OF CONVECTIVE ACTIVITY SHOULD BE
MAINLY OVER HIGHER ELEVATIONS WEDNESDAY AFTERNOON AND EVENING. FOR
THURSDAY THE UPPER LOW CONTINUES TO MIGRATE NORTH WHICH WILL CAUSE
IT TO BE ABSORBED INTO THE LONG-WAVE TROUGH IN THE EASTERN PACIFIC
THAT WILL REDUCE THE CHANCES OF THUNDERSTORMS TO MAINLY ACROSS THE
SIERRA NEVADA CRESTS. BY FRIDAY THE RIDGE TO OUR EAST WILL REBUILD
STRONG ENOUGH TO KEEP ANY CHANCES FOR SHOWERS OR THUNDERSTORMS OUT
OF OUR AREA THROUGH THE BEGINNING OF NEXT WEEK. RANDELL C. HARTLEY

&&

.AVIATION...
INCREASING MONSOONAL MOISTURE TODAY WILL BRING CHANCES OF SCATTERED
THUNDERSTORMS TO THE MOUNTAINS WITH ISOLATED THUNDERSTORMS POSSIBLE
IN THE CENTRAL VALLEY AND FOOTHILLS THIS AFTERNOON AND EVENING THAT
MAY CREATE LCL IFR CIGS DUE TO SHRA AND GS. VFR CONDITIONS WITH MID
AND HIGH CLOUDS EXPECTED OUTSIDE OF THUNDERSTORMS.  MARINE LAYER IS
AROUND 2000 FEET AND AREAS OF MVFR CIGS WILL BURN BACK TO THE OCEAN
NEAR 18Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH...
   ...FROM 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...FOR THE
   EASTERN PORTION OF THE SHASTA/TRINITY NATIONAL FOREST...BURNEY
   BASIN AND THE NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING THE
   NORTHWESTERN PORTION OF LASSEN NATIONAL FOREST NORTH OF LASSEN
   PARK...STANISLAUS NATIONAL FOREST WEST OF THE SIERRA CREST...
   NORTHERN SIERRA INCLUDING LASSEN NATIONAL PARK AND THE PLUMAS
   AND LASSEN NATIONAL FORESTS WEST OF THE SIERRA CREST...AND THE
   TAHOE AND ELDORADO NATIONAL FORESTS WEST OF THE SIERRA CREST.
   ...FROM 8 PM THIS EVENING THROUGH MIDNIGHT TONIGHT...FOR THE
   NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FEET MSL INCLUDING
   PORTIONS OF THE SHASTA...TRINITY AND BUTTE UNITS.

&&
Hazardous weather outlook, Jul 10, 11:00 AM PDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
1100 AM PDT TUE JUL 10 2007

CAZ013>019-063-064-066>069-111400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
1100 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

UPPER LOW PRESSURE OFF THE CALIFORNIA COAST WILL DRAW SUBTROPICAL
MOISTURE INTO NORTHERN CALIFORNIA TODAY INTO TONIGHT BRINGING A
THREAT OF THUNDERSTORMS. VERY DRY FUELS ARE ALREADY IN PLACE SO
THE POTENTIAL EXISTS FOR FIRES FROM LIGHTNING MAINLY FOR THE FAR
NORTHERN WEST SLOPES OF THE SIERRA NEVADA MOUNTAINS AND FOOTHILLS
NORTH TO THE BURNEY BASIN...THEREFORE A RED FLAG WARNING HAS BEEN
ISSUED FOR THESE AREAS.

* RED FLAG WARNING.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL AND NORTHERN INTERIOR
MOUNTAINS...SIERRA NEVADA AND FOOTHILLS WEDNESDAY WITH A SLIGHT
CHANCE OVER THE SIERRA NEVADA THURSDAY OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED THROUGH NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:33 AM PDTRed Flag WarningSTO11 hr
Jul 10, 4:13 PM PDTSevere Thunderstorm WarningSTOShasta32 min
Jul 10, 4:43 PM PDTSevere Thunderstorm WarningSTOShasta32 min

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.